Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jan 26, 2009, 8:19 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2009, 8:19 AM MST (15:19 UTC)
- Expired
- Jan 26, 2009, 5:54 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 261519 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 819 AM MST MON JAN 26 2009 AZZ034-035-270100- /O.NEW.KTWC.WI.Y.0001.090126T1519Z-090127T0100Z/ SANTA CRUZ COUNTY-COCHISE COUNTY- 819 AM MST MON JAN 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP SOUTHWARD ACROSS ARIZONA TODAY. VERY STRONG WINDS ARE ASSOCIATED WITH THIS SYSTEM. THESE WINDS WILL INCREASE DURING THE DAY... ESPECIALLY AS THE COLD FRONT APPROACHES THIS AFTERNOON. THE STRONGEST WINDS WILL BE OVER SANTA CRUZ AND COCHISE COUNTIES... WHERE SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KTWC 270054 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 554 PM MST MON JAN 26 2009 AZZ034-035-270200- /O.CAN.KTWC.WI.Y.0001.000000T0000Z-090127T0100Z/ SANTA CRUZ COUNTY-COCHISE COUNTY- 554 PM MST MON JAN 26 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELED THE WIND ADVISORY. WINDS CONTINUED TO DIMINISH IN SPEED ACROSS THE AREA AND WILL REMAIN BELOW WIND ADVISORY LEVELS. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 26, 2:00 AM MST, 6 hours 19 minutes earlier.
Area forecast discussion, Jan 26, 2:00 AM MST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 AM MST MON JAN 26 2009 .SYNOPSIS...A WEATHER SYSTEM WILL GRADUALLY MOVE THROUGH THE STATE LATER TODAY INTO TUESDAY. THIS SYSTEM WILL BRING COOLER TEMPERATURES...BREEZINESS...AND A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW. STRONG HIGH PRESSURE OVER THE EASTERN PACIFIC WILL PROVIDE DRY CONDITIONS AND A WARMING TREND DURING THE LATTER PART OF THE WEEK INTO NEXT WEEKEND. && .DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWED MID-HI LEVEL MOISTURE STREAMING IN FROM THE SOUTH SOUTHWEST WHILE UPSTREAM OUR NEXT WEATHER SYSTEM IS MOVING THROUGH NEVADA. 07Z/12AM SURFACE ANALYSIS PLACED SURFACE LOW NEAR KINGMAN WITH ASSOCIATED COLD FRONT THROUGH BLYTHE AND YUMA. AS THE UPPER TROUGH CONTINUE TO SLOWLY SAG EAST AND SOUTH TODAY...THE ABOVE MENTIONED COLD FRONT WILL SWEEP ACROSS THE FORECAST AREA. IT IS PROGGED BY 11 AM TO EXTEND FROM THE WHITE MOUNTAINS SOUTHWEST ACROSS PINAL COUNTY AND CENTRAL PIMA COUNTY. BY LATE IN THE AFTERNOON THE COLD FRONT WILL BE ALMOST THROUGH COCHISE COUNTY. ATMOSPHERE OVER THE AREA NOT OVERLY WET WITH LAST NIGHTS SOUNDING HAVING AROUND 0.30 OF PRECIPITABLE WATER. CANT COUNT ON MARINE LAYER MOISTURE SINCE FRONT ALREADY EAST OF SAN DIEGO AND IT WASNT THAT DEEP ANYWAY. SO WILL RELY ON MID LEVEL MOISTURE FEED FROM THE SOUTH ALONG WITH SOME LOW LEVEL MOISTURE THAT THE COLD FRONT MIGHT ADVECT OFF THE GULF OF CALIFORNIA. BASED ON 00Z NAM LOOKS LIKE THIS FEED WILL OCCUR OVER THE NEXT 12 HOURS BEFORE WEAKENING. WITH ALL OF THIS SAID...I MADE SOME ADJUSTMENTS TO THE POP GRIDS AND TRIED TO DEPICT HIGHEST POPS ASSOCIATED WITH THE COLD FRONT AS IT WORKS ITS WAY THROUGH THE AREA LATER THIS MORNING INTO THIS AFTERNOON. BEST CHANCES APPEAR TO BE FROM CENTRAL PIMA COUNTY NORTHEAST TO EASTERN PIMA/SOUTHEAST PINAL AND THEN OVER GRAHAM COUNTY INTO THE WHITES WHERE I HAVE 50% POPS. THIS SYSTEM COMING IN MUCH COLDER THAN WHAT WE WERE LOOKING AT YESTERDAY WITH SNOW LEVELS DOWN TO 5500 FEET IN THE WHITES...7000 FEET CATALINA/RINCON/PINALENO MOUNTAINS AND 9000 FEET ALONG THE INTERNATIONAL BORDER. WITH PRECIPITATION ON THE SPOTTY SIDE WITH TOTAL LIKELY LESS THAN A TENTH OF AN INCH...NOT EXPECTING MORE THAN AN INCH OR TWO OF SNOW IN THE MOUNTAINS. WITH THE COLD FRONT PUSHING THROUGH TODAY...I LOWERED HIGHS FROM TUCSON WEST WHILE UPPING THEM EAST OF TUCSON...ESPECIALLY IN COCHISE COUNTY WHERE THEY WILL BE IN THE WARM SECTOR. ALSO AIDING IN MIXING WITH BE STRONG GUSTY SOUTHWEST WINDS OVER COCHISE COUNTY. WILL KEEP WIND SPEEDS/GUSTS BELOW ADVISORY CRITERIA. WHEW THATS A LOT OF WORDS JUST FOR TODAY. TONIGHT...CHANCES OF SHOWERS WILL BE DIMINISHING WEST TO EAST AS DEEPEST MOISTURE MOVES INTO NEW MEXICO. UPPER TROUGH WILL CONTINUE TO SLOWLY SAG SOUTHEAST ACROSS THE STATE. PRESSURE GRADIENT STILL HANGING IN THERE...ESPECIALLY FOR THE HIGHER TERRAIN WHERE IT WILL REMAIN BREEZY OVERNIGHT. TUESDAY...WEAK UPPER TROF WILL MOVE THROUGH THE AREA AND COMBINED WITH LINGERING MOISTURE...COULD POP A BRIEF SHOWER OR TWO. SO KEPT LOW END POPS EAST OF TUCSON. PRESSURE GRADIENT RELAXES CONSIDERABLY FOR MUCH LESS WIND. DAYTIME TEMPERATURES WILL REMAIN COOL WITH OVERNIGHT TEMPERATURES INTO WEDNESDAY MORNING QUITE COLD WITH FREEZING TEMPERATURES POSSIBLE IN THE LOW DESERTS. WITH THAT SAID I LOWERED LOW TEMPERATURES TUESDAY NIGHT/WEDNESDAY MORNING ESPECIALLY EAST OF TUCSON. WEDNESDAY INTO NEXT WEEKEND...DRY UNDER NORTHERLY FLOW ALOFT WITH UPPER HIGH OFF CALIFORNIA COAST, SOME THIN CIRRUS CLOUDS FROM TIME TO TIME FOR MOSTLY SUNNY DAYS/MOSTLY CLEAR NIGHTS. RIDGE ALSO WILL PROVIDE WARMUP IN DAILY TEMPERATURES. && .AVIATION...MID-HI LEVEL CLOUDS WILL SPREAD IN FROM THE SOUTH TODAY. AT THE SURFACE...A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA TODAY WITH CHANCE OF SHOWERS NEAR THE FRONT. CLOUD DECKS WITH THE FRONT WILL BE IN THE 6-10KFT AGL AREA WITH LOCALIZED MVFR CONDITIONS. LIGHT SURFACE WIND DURING THE MORNING HOURS BEFORE BECOMING SWLY/WLY 10-25 KTS WITH OCCASIONAL GUSTS OF 30-35 KTS THIS AFTERNOON. WIND DIMINISHING THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.